Journal Article

Fatality Involving the Ingestion of Phenazepam and Poppy Seed Tea

Kristen Bailey, Lauren Richards-Waugh, David Clay, Myron Gebhardt, Hamada Mahmoud and James C. Kraner

in Journal of Analytical Toxicology

Volume 34, issue 8, pages 527-532
Published in print October 2010 | ISSN: 0146-4760
Published online October 2010 | e-ISSN: 1945-2403 | DOI: http://dx.doi.org/10.1093/jat/34.8.527
Fatality Involving the Ingestion of Phenazepam and Poppy Seed Tea

More Like This

Show all results sharing these subjects:

  • Medical Toxicology
  • Toxicology (Non-medical)

GO

Show Summary Details

Preview

Phenazepam is a benzodiazepine derivative that has been in clinical use in Russia since 1978 and is not available by prescription in the United States; however, it is attainable through various internet websites, sold either as tablets or as a reference-grade crystalline powder. Presented here is the case of a 42-year-old Caucasian male who died as the result of combined phenazepam, morphine, codeine, and thebaine intoxication. A vial of white powder labeled “Phenazepam, Purity 99%, CAS No. 51753-57-2, Research Sample”, a short straw, and several poppy seed pods were found on the scene. Investigation revealed that the decedent had a history of ordering medications over the internet and that he had consumed poppy seed tea prior to his death. Phenazepam, morphine, codeine, and thebaine were present in the blood at 386, 116, 85, and 72 ng/mL, respectively.

Journal Article.  0 words. 

Subjects: Medical Toxicology ; Toxicology (Non-medical)

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.